Skip to main content
Log in

From the Potapov to the Krein–Nudel’man representation of the resolvent matrix of the truncated Hausdorff matrix moment problem

  • Original Article
  • Published:
Boletín de la Sociedad Matemática Mexicana Aims and scope Submit manuscript

Abstract

In their book The Markov Moment Problem and Extremal Problems, published in 1977, M. G. Krein and A. A. Nudel’man presented a complete solution of the truncated Hausdorff moment problem via orthogonal polynomials on a finite interval [ab]. By using the Potapov schema the matrix version of this moment problem was studied by the author, Yu. M. Dyukarev, B. Fritzsche and B. Kirstein. In the present work, we obtain the matrix generalisation of the above-mentioned Krein–Nudel’man representation. We also obtain explicit relations between four families of orthogonal matrix polynomials on [ab] and their second kind polynomials, which are associated with the matrix version of the truncated Hausdorff moment problem.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Aptekarev, A.I., Nikishin, E.M.: The scattering problem for a discrete Sturm–Liouville operator. Mat. Sb. 121(163), 327–358 (1983)

    MathSciNet  Google Scholar 

  2. Choque Rivero, A.E.: Multiplicative structure of the resolvent matrix for the truncated matricial Hausdorff moment problem. In: Interpolation, Schur Functions and Moment Problems II. Operator Theory: Advances and Applications, vol. 226, pp. 193–210. Springer, Basel (2012)

  3. Choque Rivero, A.E.: The resolvent matrix for the matricial Hausdorff moment problem expressed by orthogonal matrix polynomials. Complex Anal. Oper. Theory. 7(4), 927–944 (2013)

    Article  MathSciNet  MATH  Google Scholar 

  4. Choque Rivero, A.E.: On Dyukarev’s resolvent matrix for a truncated Stieltjes matrix moment problem under the view of orthogonal matrix polynomials. Linear Algebra Appl. 474, 44–109 (2015)

    Article  MathSciNet  Google Scholar 

  5. Choque Rivero, A.E.: Decompositions of the Blaschke–Potapov factors of the truncated Hausdorff matrix moment problem. The case of odd number of moments. Commun. Math. Anal. 17(2), 66–81 (2014)

    MathSciNet  Google Scholar 

  6. Choque Rivero, A.E.: Decompositions of the Blaschke–Potapov factors of the truncated Hausdorff matrix moment problem. The case of even number of moments. Commun. Math. Anal. 17(2), 82–97 (2014)

    MathSciNet  Google Scholar 

  7. Choque Rivero, A.E., Dyukarev, Yu.M., Fritzsche, B., Kirstein, B.: A truncated matricial moment problem on a finite interval. In: Interpolation, Schur Functions and Moment Problems. Operator Theory: Advances and Applications, vol. 165, pp. 121–173. Springer, Basel (2006)

  8. Choque Rivero, A.E., Dyukarev, Yu.M., Fritzsche, B., Kirstein, B.: A truncated matricial moment problem on a finite interval. The case of an odd number of prescribed moments. In: System Theory, Schur Algorithm and Multidimensional Analysis. Operator Theory: Advances and Applications, vol. 176, pp. 99–174 (2007)

  9. Choque Rivero, A.E., Maedler, C.: On Hankel positive definite perturbations of Hankel positive definite sequences and interrelations to orthogonal matrix polynomials. Complex Anal. Oper. Theory 8(8), 121–173 (2014)

    Article  Google Scholar 

  10. Damanik, D., Pushnitski, A., Simon, B.: The analytic theory of matrix orthogonal polynomials. Surv. Approx. Theory 4, 1–85 (2008)

    MathSciNet  MATH  Google Scholar 

  11. Delvaux, S., Dette, H.: Zeros and ratio asymptotics for matrix orthogonal polynomials. J. Anal. Math. 118(2), 657–690 (2012)

    Article  MathSciNet  MATH  Google Scholar 

  12. Dette, H., Reuther, B.: Random block matrices and matrix orthogonal polynomials. J. Theor. Probab. 23(2), 378–400 (2010)

    Article  MathSciNet  MATH  Google Scholar 

  13. Dette, H., Studden, W.J.: Matrix measures, moment spaces and Favard’s theorem on the interval \([0,1]\) and \([0,\infty )\). Linear Algebra Appl. 345, 169–193 (2002)

    Article  MathSciNet  MATH  Google Scholar 

  14. Dette, H., Wagener, J.: Matrix measures on the unit circle, moment spaces, orthogonal polynomials and the Geronimus relations. Linear Algebra Appl. 432(7), 1609–1626 (2010)

    Article  MathSciNet  MATH  Google Scholar 

  15. Dubovoj, V.K., Fritzsche, B., Kirstein, B.: Matricial version of the classical Schur problem. In: Teubner-Texte zur Mathematik, Bb. 129. B.G. Teubner, Stuttgart-Leipzig (1992)

  16. Durán, A.J.: Rodrigues’s formulas for orthogonal matrix polynomials satisfying higher-order differential equations. Exp. Math. 20(1), 15–24 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  17. Durán, A.J., Grünbaum, F.A.: Matrix differential equations and scalar polynomials satisfying higher order recursions. J. Math. Anal. Appl. 354, 1–11 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  18. Durán, A.J., de la Iglesia, M.D.: Some examples of orthogonal matrix polynomials satisfying odd order differential equations. J. Approx. Theory 150, 153–174 (2008)

    Article  MathSciNet  MATH  Google Scholar 

  19. Durán, A.J., López-Rodríguez, P.: Structural formulas for orthogonal matrix polynomials satisfying second order differential equations, II. Constr. Approx. 26(1), 29–47 (2007)

    Article  MathSciNet  MATH  Google Scholar 

  20. Dym, H.: On Hermitian block Hankel matrices, matrix polynomials, the Hamburger moment problem, interpolation and maximum entropy. Integral Equ. Oper. Theory 12, 757–812 (1989)

    Article  MathSciNet  MATH  Google Scholar 

  21. Dyukarev, Yu.M.: Indeterminacy criteria for the Stieltjes matrix moment problem. Math. Notes 75(1–2), 66–82 (2004)

  22. Dyukarev, Yu.M.: Theory of Interpolation Problems in the Stieltjes Class and Related Problems of Analysis. Habilitation thesis (in Russian). Kharkov National University (2006)

  23. Dyukarev, Yu.M.: A generalized Stieltjes criterion for the complete indeterminacy of interpolation problems. Math. Notes 84(1–2), 22–37 (2008)

  24. Dyukarev, Yu.M., Choque Rivero, A.E.: The power moment problem on a compact interval. Math. Notes 69(1–2), 175–187 (2001)

  25. Dyukarev, Yu.M., Choque Rivero, A.E.: A matrix version of one Hamburger Theorem. Math. Notes 91(4), 522–529 (2012)

  26. Fritzsche, B., Kirstein, B., Mädler, C.: On Hankel nonegative definite sequences, the canonical Hankel parametrization, and orthogonal matrix polynomials. Complex Anal. Oper. Theory 5(2), 447–511 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  27. Grünbaum, F.A.: Matrix valued Jacobi polynomials. Bull. Sci. Math. 127, 207–214 (2003)

    Article  MathSciNet  MATH  Google Scholar 

  28. Grünbaum, F.A., Pacharoni, I., Tirao, J.A.: Matrix valued orthogonal polynomials of the Jacobi type. Indag. Math. 14(3, 4), 353–366 (2003)

  29. Kovalishina, I.V.: Analytic theory of a class of interpolation problems. Izv. Akad. Nauk SSSR Ser. Mat. 47(3), 455–497 (1983)

    MathSciNet  Google Scholar 

  30. Krein, M.G.: Fundamental aspects of the representation theory of hermitian operators with deficiency \((m, m)\). Ukrain. Mat. Zh. 1(2), 3–66 (1949)

    MathSciNet  Google Scholar 

  31. Krein, M.G.: Infinite \(J\)-matrices and a matrix moment problem. Dokl. Akad. Nauk SSSR 69(2), 125–128 (1949)

    MathSciNet  MATH  Google Scholar 

  32. Krein, M.G.: The ideas of P. L. Chebyshev and A. A. Markov in the theory of limiting values of integrals and their further developments. (Russian) Uspekhi Mat. Nauk 6(4), 3–120 (1951) [Am. Math. Soc. Transl. Ser. 2(12), 1–122 (1959)]

  33. Krein, M.G., Nudelman, A.A.: The Markov moment problem and extremal problems. In: Translations of Mathematical Monographs, vol. 50. AMS, Providence (1977)

  34. Miranian, L.: Matrix-valued orthogonal polynomials on the real line: some extensions of the classical theory. J. Phys. A: Math. Gen. 38, 5731–5749 (2005)

    Article  MathSciNet  MATH  Google Scholar 

  35. Serikova, I.Yu.: The multiplicative structure of resolvent matrix of the moment problem on the kompact interval (case of even numbers of moments). Vestnik Kharkov Univ. Ser. Mat. Prikl. Mat. i Mekh. 790, 132–139 (2007)

  36. Simon, B.: The classical moment problem as a self-adjoint finite difference operator. Adv. Math. 137, 82–203 (1998)

    Article  MathSciNet  MATH  Google Scholar 

  37. Stieltjes, T.J.: Recherches sur les fractions continues. Ann. Fac. Sci. Toulouse: Math. \(6^e\) sér. 4(1), J1–J35, (1995) [Reprint of the 1894 original (French)]

  38. Thiele, H.: Beiträge zu matriziellen Potenzmomentenproblemen, Ph.D. Thesis, Leipzig University (2006)

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Abdon E. Choque-Rivero.

Additional information

A. E. Choque-Rivero is supported by Conacyt Grant No. 153184 and CIC-UMSNH México.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Choque-Rivero, A.E. From the Potapov to the Krein–Nudel’man representation of the resolvent matrix of the truncated Hausdorff matrix moment problem. Bol. Soc. Mat. Mex. 21, 233–259 (2015). https://doi.org/10.1007/s40590-015-0060-z

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s40590-015-0060-z

Mathematics Subject Classification

Navigation